MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient had glares and halos.The iol was exchanged for another company lens.Clinical reason for explant mentioned as positive and negative dysphotopsia, residual astigmatism.There are two medical device reports associated with this patient.This report is associated with the left eye.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was added in d.9., d.10., h.3., h.6.And h.11.The lens was returned in a plastic specimen jar.Viscoelastic was dried on the lens.The optic was cut into two pieces, typical of an insertion and removal.The optic edge had a large broken area.The lens material of the broken optic area was not returned.The posterior optic surface was gouged between the optic center and the edge.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece.The viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The root cause cannot be determined.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.An intraocular lens (iol) exchange for a difference equal to or greater than two diopters indicates a calculation error may have occurred.The panoptix toric (2.25cyl), 22.5 diopter (add power +2.2/+3.2) was replaced with a non-company, non-toric, 16.0 diopter lens.Information was also provided that the patient has dry eye syndrome and fuchs.The combined information of patient pre-existing conditions and the replacement lens being non-toric, with a 6.5 diopter difference, may suggest that the complaint was unrelated to the initially implanted lens.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19926415
Report Number1119421-2024-01532
Device Sequence Number2761009
Product Code MJP
UDI-Device Identifier00380652457965
UDI-Public(01)00380652457965(17)260215(11)220217(10)15354890
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.225
Device Lot Number15354890
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III CARTRIDGE D; MONARCH III INJECTOR; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; REPL LENS: LAL 16.0, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale